MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 4-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 4-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP771D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During the procedure, it was reported by a sales rep that, there was missing the tip of one of eight control release needles.It was a control release needle.The product was not used for the patient.Another product was used to complete the case.Further details are not provided from the hp.There were no adverse reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned to ethicon for evaluation.One winding former with four detached needles and three undispensed strands was received for analysis.The product code vcp771d is multi-strand and contains eight strands per packet.Additionally, five photos were provided, and showing the following: in the first and second photos showed a winding former with four detached needles and four undispensed strands, on the third, fourth and fifth photos showed a needle without tip.During evaluation of the needle, the swage and attachment area of the needle were noted to be as expected.The tip and body of the needles were examined under magnification and no defects or needle breakage were found.The sample was tested by resistance test to the needle and met the requirements.In further investigation, it was found that a second needle was shipped to hsa for further analysis due to the needle breakage.No conclusion could be reached due to the sample will be evaluated by hsa.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Needle analysis h3 investigation summary: a failed suture needle, labeled as (b)(4), was submitted to herrera, stafford and associates, llc (hsa) for fractographic evaluation on march 14, 2025.The component was identified as product code vcp771d.It was requested that hsa assess the fracture mode of the failure.According to the information, it was reported during an unknown surgery, there was missing the tip of one of eight control release needles.The product received for analysis was vcp771d.The manufacturing records couldn¿t be reviewed as the batch number is unknown.Visual inspection and metallurgical analysis were performed on the returned product.A blunt tip was observed.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of (b)(4) revealed the needle contained a blunt tip.Additional information was requested, and the following was obtained via: when did the needle break (found broken in the package, during removal from the package, during handling prior to using on the patient)? before use for the patient.Can you identify the lot number of product used? unk.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep): (b)(6).Please perform and document the follow-up attempt for product return.Please document the shipment tracking number in the notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.Tracking number: (b)(4).The manufacturing records could not be reviewed as the batch/lot number is unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.

Brand Name
VCL+ VIO 8X18IN 4-0 S/A SH-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21698115
Report Number2210968-2025-03177
Device Sequence Number21037677
Product Code GAM
UDI-Device Identifier10705031055452
UDI-Public10705031055452
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP771D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Initial Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown